[Skip to Content]
[Skip to Content Landing]
Article
April 27, 1907

DEATH FROM ACETANILID POISONING.

Author Affiliations

HAMILTON, OHIO.

JAMA. 1907;XLVIII(17):1433. doi:10.1001/jama.1907.25220430045002e

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Patient.  —E. H. H., male, aged about 29, height 5 feet 11 in., weight about 190 pounds.

History.  —When I returned to my house at 12:30 p. m., I found that the patient had been waiting for me about thirty minutes. During that time he had vomited twice and had asked for smelling salts, as he felt very ill. I found him very weak and cyanotic, with a slow pulse, and slow and shallow respiration. He stated that he had an intense headache and asked for something to relieve it. From the symptoms and general appearance of the patient I suspected acetanilid poisoning and asked him how many headache powders he had taken. He stated that he had taken three between 9 and 12 o'clock and that his headache became worse after each dose.

Treatment and Result.  —I administered 1/20 gr. strychnin nitrate with 1/60 gr. atropin sulphate and told

First Page Preview View Large
First page PDF preview
First page PDF preview
×